Alert archive / Indiana / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 24, 2019, 11:11 AM EST for 20 counties in Indiana. It took effect at Jan 24, 2019, 11:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2019, 11:11 AM EST (16:11 UTC)
- In effect from
- Jan 24, 2019, 11:00 PM EST
- Expired
- Jan 25, 2019, 11:26 AM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS43 KIND 241611 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 1111 AM EST Thu Jan 24 2019 INZ021-028>031-035>049-250015- /O.NEW.KIND.WC.Y.0002.190125T0400Z-190125T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 1111 AM EST Thu Jan 24 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 11 PM this evening to 1 PM EST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/ind
5 follow-up statements
946 WWUS43 KIND 242037 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 337 PM EST Thu Jan 24 2019 INZ021-028>031-035>049-250445- /O.CON.KIND.WC.Y.0002.190125T0400Z-190125T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 337 PM EST Thu Jan 24 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 11 PM this evening to 1 PM EST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/ind
541 WWUS43 KIND 250327 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 1027 PM EST Thu Jan 24 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... .Wind chills as low as 20 below zero expected. INZ021-028>031-035>049-251130- /O.CON.KIND.WC.Y.0002.190125T0400Z-190125T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 1027 PM EST Thu Jan 24 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...From 11 PM this evening to 1 PM EST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
952 WWUS43 KIND 250811 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 311 AM EST Fri Jan 25 2019 INZ021-028>031-035>049-251700- /O.CON.KIND.WC.Y.0002.000000T0000Z-190125T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 311 AM EST Fri Jan 25 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Through 1 PM EST today. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
963 WWUS43 KIND 251437 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 937 AM EST Fri Jan 25 2019 INZ021-028>031-035>049-251800- /O.CON.KIND.WC.Y.0002.000000T0000Z-190125T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 937 AM EST Fri Jan 25 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 15 to 20 below zero through midday. * WHERE...Portions of central, east central, north central and west central Indiana. * WHEN...Until 1 PM EST this afternoon. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/ind Ryan
405 WWUS43 KIND 251626 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 1126 AM EST Fri Jan 25 2019 INZ021-028>031-035>049-251730- /O.CAN.KIND.WC.Y.0002.000000T0000Z-190125T1800Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 1126 AM EST Fri Jan 25 2019 ...WIND CHILL ADVISORY IS CANCELLED... While it will remain cold today...wind chills have risen to -10 or warmer as of 11 am EST and should warm only further into the afternoon. For that reason...the Wind Chill Advisory is cancelled. $$ For more information from the National Weather Service visit http://weather.gov/ind Ryan
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 10:07 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 24, 10:07 AM EST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1007 AM EST Thu Jan 24 2019 .UPDATE... The Near Term section has been updated below. && .SYNOPSIS... Issued at 216 AM EST Thu Jan 24 2019 Arctic high pressure over the northern plains states is expected to dive south across the plains and bring ridging across the Ohio Valley through Friday. This will result in dry but very cold weather through Friday. A quick moving area of low pressure will push out of the upper midwest and quickly cross Indiana on Friday Night and early Saturday. This system will bring some light snow chances to Indiana...with only minimal accumulations. Another cold front is expected to pass across Indiana on Sunday before yet another low pressure system passes through the region on Monday bringing daily chances for precipitation. && .NEAR TERM /Rest of Today/... Issued at 1007 AM EST Thu Jan 24 2019 Satellite loop shows thick stratocu deck over the eastern half or so of the forecast area this morning, with some scattered clouds forming in the western counties, with another thicker deck back in western Illinois/eastern Iowa headed in this direction. Made some sky cover adjustments based on trends, but overall still looking as seeing some sunshine before clouds fill back in. On that note, though, seeing some flurries in the upstream deck, and thinking with the arctic air mass headed this way and continued cyclonic flow will probably see some flurries around late this afternoon/evening again as this lower deck moves through. Chance of flurries over the eastern counties currently should come to an end in the next hour or two as first upper impulse moves out. Temperatures may go up a bit as the break in the clouds moves through, but cold advection will also counteract this and they should start dropping during the late afternoon. && .SHORT TERM /Tonight through Saturday Night/... Issued at 216 AM EST Thu Jan 24 2019 GFS and NAM suggest strong ridging building across Indiana...extending strong high pressure settling across the southern plains. This will allow cold NW flow across Indiana continued cold air advection. Forecast soundings show a dry column and will expect skies to clear overnight and continue into Friday. 850mb temps fall all the way to -17C by Friday morning...with a very cold 507 dam thickness in place. Thus will trend toward becoming mostly clear tonight and mainly sunny skies on Friday with temps below the forecast builder blends. On Friday night a quick but weak area of low pressure is expected to pass across Indiana. Forecast soundings show good lower level saturation as this quick moving system moves through along with good saturation within the -10 to -20 dendritic growth zone. Cyclonic flow remains aloft...but little is seen within the way of upper support. Thus with pwat around 0.2 and a high snow ratio...a minimal but quick snow accumulation will be possible on Friday night into Saturday as this system passes. Will trend pops higher than the blends but stick close on the blends temperatures. Broad cyclonic flow aloft look to keep clouds in place across the area on Saturday night. The GFS and NAM suggest a weak short wave aloft passing across Indiana aloft. Forecast soundings respond with lower level saturation arriving overnight and dry air aloft. the lower levels again suggest broad cyclonic flow...suggesting weak convergence. Thus some flurries or very light snow showers with minimal to no accumulation is possible. With cloud cover expected...will trend lows at or above the forecast builder blends. && .LONG TERM /Sunday through Thursday/... Issued at 233 AM EST Thu Jan 24 2019 The long term period continues to look very cold toward mid to late next week. Multiple disturbances in the cyclonic flow aloft will bring chances for mainly snow to the area. The exception to this may come Monday into Monday night, when a very brief warmup accompanies a more organized system moving through the Great Lakes. This may allow precipitation over the southern half or so of the area to change over to rain briefly before changing back. 850 mb temperatures a strong Arctic high in the wake of another weak wave after that early week system are very low and subzero low temperatures will definitely be in play mid to late next week, particularly if some snowfall can accumulate. Blended initialization handled things relatively well and required only minor adjustment. && .AVIATION /Discussion for the 24/15Z TAFs/... Issued at 931 AM EST Thu Jan 24 2019 Updated current conditions to push back VFR arrival at KIND til after 16z. Previous discussion follows... MVFR conditions at IND/BMG initially may give way to VFR for a time later this morning into the early afternoon as the low level stratus deck scatters out. However, expect additional MVFR ceilings to develop and move into the area later this afternoon and persist into the night. LAF/HUF are right on the edge of the cloud deck this morning and will likely scatter by valid time, although they may fluctuate back and forth for a time. Winds will strengthen later in the period as a secondary cold front moves through the area. Winds will generally be from 280-290 late in the period when this occurs, with wind gusts as high as 25KT or so. Visibility will likely be unrestricted through the period. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...CP SHORT TERM...Puma LONG TERM...Nield AVIATION...Nield/CP
Hazardous weather outlook, Jan 24, 3:21 AM EST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 AM EST Thu Jan 24 2019 INZ021-028>031-035>049-051>057-060>065-067>072-250830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 321 AM EST Thu Jan 24 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Black ice is possible this morning. Very cold wind chills are possible tonight. Hazards: Slick spots on roads, especially those that have not been treated. Wind chill values of -10 to -20. Timing: Slick spots through morning. Wind chills after 900 PM. Discussion: As cold air flows into central Indiana tonight, water on roads may freeze, creating ice and slick spots. Winds of 10 to 20 mph in combination with arctic air over Central Indiana will result in very cold wind chill values. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Wind chills of 10 below zero to 20 below zero are possible Friday morning. Light snow is possible at times Friday Night through Tuesday. Little to no accumulation is expected Discussion: Additional chances for precipitation are possible over the weekend through Tuesday as several clipper like systems pass across central Indiana. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 47 hr |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Bartholomew | 35 hr |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Johnson | 27 hr |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Knox | 10 days |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Howard | 27 hr |
| Jan 24, 9:05 AM EST | River Flood Warning | IND | Delaware, Madison | 19 hr |
| Jan 24, 9:05 AM EST | River Flood Warning | IND | Hamilton, Marion | 29 hr |
| Jan 24, 9:05 AM EST | River Flood Warning | IND | Marion, Morgan | 39 hr |
Nearby
Wind Chill Advisories in Indiana, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.